California, 2015

Flash Flood in California, June 5, 2015

June 5, 2015 · NWS HNX · 1 event in 1 county or zone

Heavy rainfall occurred over the community of Coalinga during the afternoon hours resulting in flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HNX wrote it up.

Heavy rainfall occurred over the community of Coalinga during the afternoon hours resulting in flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before the first event at Jun 5, 12:55 PM PST, 6 hours 5 minutes earlier.

Area forecast discussion, Jun 5, 12:55 PM PST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
155 PM PDT FRI JUN 5 2015

.SYNOPSIS...
SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE
OVER THE MOUNTAINS TODAY AND SATURDAY WITH A SLIGHT CHANCE OF THUNDERSTORMS
ON THE EAST SIDE OF THE SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS.
THERE IS STILL A CHANCE OF MAINLY AFTERNOON THUNDERSTORMS OVER THE SIERRA
SUNDAY THROUGH TUESDAY WHILE DRY WEATHER PREVAILS ELSEWHERE. A DAY TO
DAY WARMING TREND WILL OCCUR THROUGH THE PERIOD WITH HIGH TEMPERATURES
PEAKING AROUND THE CENTURY MARK IN THE SAN JOAQUIN VALLEY EARLY NEXT WEEK.

&&

.DISCUSSION...
SATELLITE LOOPS SHOW THE UPPER-LEVEL LOW CENTERED OVER SAN
BERNARDINO COUNTY THIS AFTERNOON. THE CYCLONIC FLOW AROUND THE LOW
HAS TRIGGERED THUNDERSTORMS OVER INYO AND MONO COUNTIES...WITH A
FEW STORMS ALREADY MOVING OVER THE SOUTHERN SIERRA NEVADA CREST INTO
YOSEMITE NATIONAL PARK AND THE SOUTHERN SIERRA NEVADA AS FAR SOUTH
AS LAKE ISABELLA AND POSSIBLY DOWN INTO THE PIUTES.

CLOUDS OVER THE WESTERN SLOPES OF THE SOUTHERN SIERRA NEVADA FORMED
EARLIER TODAY THAN THURSDAY AND WERE MORE WIDESPREAD. AS A RESULT...
THERE WILL BE A BETTER CHANCE FOR CONVECTION WEST OF THE CREST TODAY
AND WILL KEEP THE LIKELY POPS FOR THE HIGH COUNTRY.

THE 12Z ECMWF HAD THE BEST LOCATION OF THE LOW THIS AFTERNOON...
WHILE THE US AND UK MODELS WERE TOO FAR SOUTH. HOWEVER...THE MODEL
TRACKS CONVERGE TONIGHT AS THE LOW LIFTS NORTHEAST TO NEAR LAS VEGAS
BY 12Z /0500 PDT/ SATURDAY...AND CONTINUES NORTHEAST ACROSS SOUTHERN
NEVADA SATURDAY. WITH THE LOW SOUTHEAST OF THE CENTRAL CALIFORNIA
INTERIOR...THE FLOW ALOFT WILL REMAIN CONDUCIVE FOR OROGRAPHIC
FORCING OVER THE EASTERN SIERRA NEVADA SLOPES WITH THUNDERSTORMS
DRIFTING WESTWARD OFF THE CREST.

THE 17Z SPC CONVECTIVE OUTLOOK DOES HAVE A GENERAL RISK OF
THUNDERSTORMS OVER THE SOUTHERN SIERRA NEVADA AS FAR SOUTH AS LAKE
ISABELLA AND WESTWARD ACROSS THE SAN JOAQUIN VALLEY TO HANFORD...
CARUTHERS...CHOWCHILLA AND MERCED.

SATELLITE LOOPS SHOW THE UPPER-LEVEL TROUGH OVER CALIFORNIA THIS
AFTERNOON. THE EMBEDDED LOW CONTINUES TO SPIN SOME MID-LEVEL
MOISTURE INTO VENTURA AND LOS ANGELES COUNTIES...WITH SOME UPSLOPE
CLOUDS PUSHING INTO KERN COUNTY SOUTH OF FRAZIER PARK. COULD SEE
SOME CONTINUED DEVELOPMENT THROUGH THE AFTERNOON SO WILL LEAVE THE
SLIGHT CHANCE POPS IN PLACE FOR THE SAN EMIGDIO MOUNTAINS THROUGH
THIS EVENING.

BEYOND SATURDAY...AS THE TROUGH MOVES FURTHER INLAND...SHOWERS AND
THUNDERSTORMS WILL BE CONFINED TO THE HIGH COUNTRY OF THE SOUTHERN
SIERRA NEVADA. CONVECTION WILL STILL BE POSSIBLE OVER THE HIGH
COUNTRY OF THE SOUTHERN SIERRA NEVADA THROUGH NEXT WEEK AS THE
TROUGH IS FORECAST TO RETROGRADE BACK OVER CALIFORNIA EARLY NEXT
WEEK WITH ANOTHER LOW FORMING IN THE BASE OF THE TROUGH BUT THIS
TIME OFF THE SOUTHERN CALIFORNIA COAST. THIS LOW IS FORECAST TO
REMAIN OFFSHORE THROUGH TUESDAY...THEN MOVE ONSHORE TUESDAY NIGHT
INTO KERN COUNTY. THE SYSTEM IS FORECAST TO TRAVERSE CENTRAL
CALIFORNIA WEDNESDAY.

HIGH TEMPERATURES WILL PEAK MONDAY AND TUESDAY WITH THE SOUTHERLY
FLOW ACROSS CENTRAL CALIFORNIA AHEAD OF THE LOW. FRESNO IS FORECAST
TO REACH ITS FIRST 100-DEGREE DAY ON MONDAY. THIS IS NOT UNUSUAL AS
FRESNO DID NOT REACH 100 IN 2011 UNTIL JUNE 21ST. /THE LATEST FIRST
100-DEGREE DAY FOR FRESNO IS JULY 16TH 1998.

&&

.AVIATION...
SCATTERED THUNDERSTORMS WITH AREAS MVFR CEILINGS OVER THE MOUNTAINS
WITH ISOLATED THUNDERSTORMS POSSIBLE OVER THE EASTERN PORTION OF THE
SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS THROUGH 06Z SATURDAY AND
AGAIN AFTER 18Z SATURDAY. OTHERWISE...VFR CONDITIONS WILL PREVAIL
THROUGHOUT THE CENTRAL CALIFORNIA INTERIOR DURING THE NEXT 24 HOURS.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 06-05      107:1981     57:1894     72:1926     48:1956
KFAT 06-06      107:1903     63:1894     75:1926     46:1954
KFAT 06-07      107:1977     66:1914     76:1903     46:1950

KBFL 06-05      108:1981     66:1933     75:1981     43:1908
KBFL 06-06      109:1903     72:1963     78:1977     42:1905
KBFL 06-07      109:1977     69:1914     79:1977     38:1914

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC...SANGER
AVN/FW...DCH
SYNOPSIS...BSO

WEATHER.GOV/HANFORD
Hazardous weather outlook, Jun 5, 5:04 AM PST, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
604 AM PDT FRI JUN 5 2015

CAZ090-092>095-098-099-061315-
EAST CENTRAL SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
604 AM PDT FRI JUN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EAST SIDE OF THE SAN
JOAQUIN VALLEY AND ADJACENT FOOTHILLS...KERN COUNTY MOUNTAINS AND
DESERTS.

...SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

* TIMING: SATURDAY AND SUNDAY

* LOCATIONS INCLUDE: THE EAST SAN JOAQUIN VALLEY...ADJACENT
  FOOTHILLS...KERN COUNTY MOUNTAINS AND DESERT.

* IMPACTS: DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL AND
  BRIEFLY STRONG AND GUSTY WINDS.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ096-097-061315-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
604 AM PDT FRI JUN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF
THE SOUTHERN SIERRA NEVADA.

...AFTERNOON AND EVENING THUNDERSTORMS...

.DAY ONE...TODAY AND TONIGHT

* TIMING: THIS AFTERNOON AND EVENING.

* LOCATIONS INCLUDE: THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA
  NEVADA.

* IMPACTS: DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL AND
  BRIEFLY STRONG AND GUSTY WINDS.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

* TIMING: SATURDAY THROUGH WEDNESDAY.

* LOCATIONS INCLUDE: THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA
  NEVADA.

* IMPACTS: DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL AND
  BRIEFLY STRONG AND GUSTY WINDS.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ089-091-061315-
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
604 AM PDT FRI JUN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WEST SIDE OF THE SAN
JOAQUIN VALLEY.

...SLIGHT CHANCE OF THUNDERSTORMS...

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

* TIMING: SATURDAY AFTERNOON

* LOCATIONS INCLUDE: THE WEST SIDE OF THE SAN JOAQUIN VALLEY.

* IMPACTS: DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL AND
  BRIEFLY STRONG AND GUSTY WINDS.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

DUDLEY

In the hours before

Special weather statement, Jun 5, 1:56 PM PST, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
256 PM PDT FRI JUN 5 2015

CAZ093-096-052245-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON CA-
MARIPOSA, MADERA, AND FRESNO COUNTY FOOTHILLS CA-
256 PM PDT FRI JUN 5 2015

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
 SOUTHWESTERN TUOLUMNE AND NORTH CENTRAL MARIPOSA COUNTIES
 UNTIL 345 PM PDT

AT 254 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTHWEST OF YOSEMITE NATIONAL...OR 25 MILES NORTH OF YOSEMITE
SOUTH ENTRANCE...MOVING SOUTHWEST AT 5 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRANE FLAT...HETCH HETCHY AND GIN FLAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3787 11954 3770 11973 3774 11997 3777 11995
      3776 11990 3777 11986 3781 11987 3785 11982
      3789 11982 3789 11988 3790 11988 3798 11984
TIME...MOT...LOC 2154Z 034DEG 6KT 3786 11978

MV
Special weather statement, Jun 5, 2:39 PM PST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
339 PM PDT FRI JUN 5 2015

CAZ096-052330-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON CA-
339 PM PDT FRI JUN 5 2015

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
 NORTHWESTERN TUOLUMNE COUNTY
 UNTIL 430 PM PDT

AT 337 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES SOUTHEAST OF PINECREST...OR 24 MILES SOUTHWEST OF SONORA
PASS...MOVING WEST AT 5 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HETCH HETCHY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3792 11970 3793 11988 3810 11978 3810 11973
TIME...MOT...LOC 2237Z 083DEG 33KT 3800 11982

SANGER

WEATHER.GOV/HANFORD
Special weather statement, Jun 5, 2:56 PM PST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
356 PM PDT FRI JUN 5 2015

CAZ093-096-052345-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON CA-
MARIPOSA, MADERA, AND FRESNO COUNTY FOOTHILLS CA-
356 PM PDT FRI JUN 5 2015

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
 EAST CENTRAL MADERA AND NORTH CENTRAL FRESNO COUNTIES
 UNTIL 445 PM PDT

AT 355 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 23
MILES EAST OF OAKHURST...OR 28 MILES SOUTHEAST OF YOSEMITE SOUTH
ENTRANCE...MOVING NORTHWEST AT 35 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TAMARACK SUMMIT...MINARETS...NATURE POINT...HUNTINGTON LAKE...SHAVER
LAKE 3NE...PECKINPAH AND SHAVER LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3724 11900 3706 11909 3721 11950 3743 11933
TIME...MOT...LOC 2255Z 120DEG 31KT 3724 11924

SANGER

WEATHER.GOV/HANFORD
Special weather statement, Jun 5, 3:33 PM PST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
433 PM PDT FRI JUN 5 2015

CAZ089-060015-
WEST-CENTRAL SAN JOAQUIN VALLEY CA-
433 PM PDT FRI JUN 5 2015

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
 SOUTHWESTERN FRESNO COUNTY
 UNTIL 515 PM PDT

AT 432 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF COALINGA...OR 32 MILES NORTH OF PASO ROBLES...
MOVING NORTHWEST AT 30 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COALINGA AND SPANISH LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3614 12031 3598 12041 3614 12063 3630 12055
TIME...MOT...LOC 2332Z 119DEG 28KT 3609 12049

SANGER

WEATHER.GOV/HANFORD
Special weather statement, Jun 5, 4:29 PM PST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
529 PM PDT FRI JUN 5 2015

CAZ089-060100-
WEST-CENTRAL SAN JOAQUIN VALLEY CA-
529 PM PDT FRI JUN 5 2015

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN FRESNO COUNTY

UNTIL 600 PM PDT...

AT 524 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES WEST OF COALINGA...MOVING NORTH AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COALINGA AND SPANISH LAKE VICINITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3632 12066 3632 12062 3634 12059 3639 12044
      3613 12037 3606 12058 3609 12059 3610 12061
      3617 12066 3621 12063 3624 12068 3630 12068
TIME...MOT...LOC 0024Z 158DEG 11KT 3617 12052

JEB
Special weather statement, Jun 5, 5:17 PM PST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
617 PM PDT FRI JUN 5 2015

CAZ089-091-060145-
WEST-CENTRAL SAN JOAQUIN VALLEY CA-
SOUTHWESTERN SAN JOAQUIN VALLEY CA-
617 PM PDT FRI JUN 5 2015

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN FRESNO AND SOUTHWESTERN KINGS COUNTIES

UNTIL 645 PM PDT...

AT 610 PM PDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
CONTINUING TO DEVELOP JUST WEST OF COALINGA AND AVENAL...REMAINING
NEARLY STATIONARY.

SMALL HAIL, HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE... THE AVENAL AND COALINGA VICINITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING
CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER
INSIDE A BUILDING OR VEHICLE. HEAVY RAIN IN STEEP TERRAIN CAN CAUSE
BRIEF LOCAL FLOODING AND ROCK SLIDES.

&&

LAT...LON 3633 12060 3648 12060 3656 12058 3597 12007
      3588 12024 3591 12028 3591 12032 3597 12036
      3597 12043 3606 12057 3610 12060 3611 12065
      3617 12066 3621 12063 3625 12068 3630 12068
TIME...MOT...LOC 0110Z 250DEG 9KT 3640 12059 3617 12046 3596 12025

JEB

The radar

The San Joaquin Valley radar (KHNX), 69 km away, was scanning. The volume nearest the first event began at 03:00 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Kings

When
June 5, 7:00 PM PST to 10:00 PM PST
Where
Kings County, 16.13 mi NW of Avenal to 15.43 mi NW of Avenal
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
36.131, -120.369

Both Coalinga fire department and a NWS employee reported street flooding between 1830 and 1850 PDT. Storms continued to redevelop over the area so flood threat continued.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2015Every state in 2015This day in weather historyWarnings in California, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586928.